MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number DSF2065
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 08/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.6.Investigation findings code c21: conclusions pending results of product history review w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2023, the patient underwent a tevar procedure to treat a ulp and a thrombus in the thoracic arch aorta, which was performed before tavi procedure, using two gore® tag® conformable thoracic stent grafts with active control system.A 20fr gore® dryseal flex introducer sheath was inserted from the right femoral artery.Then, two gore® tag® conformable thoracic stent grafts with active control system were delivered through the 20fr sheath and implanted.After all devices were implanted, an angiography and ivus revealed a dissection at the right external iliac artery.This dissection was considered to occur due to the 20fr sheath.A bare metal stent was implanted in the right external iliac artery to treat the dissection.The patient tolerated the procedure.Reportedly, a diameter of the right external iliac artery around the dissection area was 6.5 ¿ 6.6 mm.
 
Additional Manufacturer Narrative
H.6.Investigation findings code c19: the device history record was reviewed to ensure that each manufacturing and inspection operation was performed and indicated the product met creganna medical specifications and procedures.The device was discarded at the treating facility and was therefore not available for analysis.H.6.Investigation conclusions code d1102: according to the gore® dryseal flex introducer sheath instructions for use (ifu), adequate vessel access is required to introduce the sheath into the vasculature.Careful evaluation of vessel size, anatomy is required to ensure successful sheath introduction and subsequent withdrawal.If vessel is not adequate for access, major bleeding, vessel damage, or serious injury to the patient, including death, may result.If vessel size is smaller than the nominal body od , major bleeding, vessel damage, or serious injury to the patient, including death, may result.Additionally, the ifu states: adverse events that may occur and / or require intervention include, but are not limited to vascular trauma (i.E., dissection, rupture, perforation, tear, etc.) and bleeding.Additional considerations for patient selection include but are not limited to patient¿s anatomical suitability for endovascular repair.The vessel diameter of the injury site was about 6.5-6.6 mm.Per ifu sizing guide for the dsf2065, the id diameter is 6.7mm and od diameter is 7.5mm.If vessel size is smaller than the nominal body od, major bleeding, vessel damage, or serious injury to the patient, including death, may result.Updated h.6.Investigation findings from c21 to c19.Updated h.6.Investigation conclusions from d16 to d1102.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
bryce wargin
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17691560
Report Number3007284313-2023-02743
Device Sequence Number12270079
Product Code DYB
UDI-Device Identifier00733132628360
UDI-Public00733132628360
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/27/2025
Device Catalogue NumberDSF2065
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer08/09/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale